Tamoxifen

Posted by Angie1966 on 13 Jul 2014, 07:14PM

Hi girls, I'm at the point of deciding whether to start taking Tamoxifen or not...... its been on my mind for the past few weeks, reading all the pros and cons; I'm really leaning towards not taking it after listening to all the side affects and also the fact that I've had an abnormal pap smear for the past four years and Tamoxifen increases uterine cancer?

What to do, what to to...... I don't want my quality of life to be crap for 5 years but I don't want to die next year either...... but we're all going to die anyway aren't we? 

This is really hard....

Tags:

Comments

Hello

Robyn W's picture

Angie,nice to meet you.I started on Tamoxifen in January,and apart from hot flushes( which have almost stopped in the last 2 weeks)and some aching legs at night( which are fine now since I started magnesium)I have had no other symptoms.What exactly are you afraid of?Yes, there is a SLIGHT increase of uterine cancer,but while on Tamoxifen,any spotting or unusual things are checked straight away.Uterine cancer ,found early is totally curable.I might be wrong,but I think that Pap smears that are abnormal are not related to uterine cancer,but instead, the cervix?Pelvic ultrasounds and hysteroscopys are what are done if there is any unusual symptom.I hope that other ladies will come on here to reassure you also.My quality of life has not changed at all Angie,and in fact I feel healthier than I ever have.I walk every day,I try to eat nutritious food,and I look forward to a great future,with the added protection that I think I get from Tamoxifen.I actually feel fortunate to be one of the ladies that can have hormone therapy.All the best with your decision Angie.CheersxoxRobyn

Hi Angie

Merlins mum's picture

I have been on Tamoxifen now for three months and apart from changing the time of taking it from evening to morning, I have no issues that are a problem. Like Robyn, I exercise everyday and eat plenty of veg. I do get the odd hot flush but nothing I have googled, and believe me I think I have read the good , the bad and the ugly, frightens me more than not stopping the estrogen effect. At the end of the day we all make a personal choice on this my my experience is positive.

Stay well
Regards

Julie

Hi

fionaf's picture

I have been on tamoxifen since January this year and to date have had no side effects at all, not even a hot flush. I eat well, exercise regularly and do not drink alcohol at all. As my doctors have said everyone's metabolism is different so therefore side effects may be different. Just remember that the list of side effects are there as a guide to what COULD happen and not what WILL happen. Sometimes it is easier for people to write about the 'bad' experiences they have had but I am sure there are many more women out there who like myself have had no issues. Good luck with your decision.

Cheers
Fiona

Hi

Deanne's picture

I have been on tamoxifen for 8 months and find I have very few side effects. I also eat a very healthy diet and exercise a lot. I think this helps with my mood and possibly the hot flushes. I have lost weight and do not have any trouble intimacy wise. I think Fiona is right when she says that the list of side effects are only what could happen not what will happen.

I asked my oncologist what difference tamoxifen makes to my chance of recurrence. Everyone is different depending on their original diagnosis but for me it changes my chance of staying cancer free from around 50% to 80%. This convinced me I needed to do this so I went into it with a positive attitude. I looked at what I could do to counteract the most common side effects and exercise was the main thing. So I make this a priority in my life and feel better for it in lots of ways.

Good luck with your decision. Deanne xxx

No problems with tamoxifen

jandy23's picture

Been on it 19 months Angie and I've not had any problems. I get mild hot flushes - very occasional now -  but they started after chemo put me into early menopause so might not even be due to tamoxifen. Like the others here I do make an effort to exercise regularly, eat heathily and only drink alcohol occasionally all of which I think helps.

I understand your fears. I felt the same way before I started taking it. I seriously considered not taking it for a while. But it is considered very effective in minimising recurrance. It makes me feel safer now.  Why don't you at least give it a try. If you do find you get unpleasant side effects you can always reconsider your options. Good 

Genetten's picture

I have been on Tamoxifen for nearly three years now. I started on Arimidex but the joint pain was too much for me so I asked to swap. I certainly have hot flushes and still some joint pain but not as bad as before. I consider that the additional benefit Tamoxifen gives me is worth the discomfort I have and just get on with things . When I am finally off this drug I will look back and think it wasn't too bad.
But I agree give it a try and if it is not for you ask to try a different drug.


Angie1966

Profile

  • Angie1966 's profile is set to private.

Main Navigation